ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community  

Go Back   ADD Forums - Attention Deficit Hyperactivity Disorder Support and Information Resources Community > TREATMENT & MANAGEMENT > Medications > Strattera
Register Blogs FAQ Chat Members List Calendar Donate Gallery Arcade Mark Forums Read

Strattera (Atomoxetine HCI)

Reply
 
Thread Tools Display Modes
  #1  
Old 12-18-04, 08:25 PM
Springer's Avatar
Springer Springer is offline
Jr Member
 

Join Date: Aug 2004
Posts: 18
Thanks: 0
Thanked 1 Time in 1 Post
Springer is on a distinguished road
Thumbs down New WARNING re: possible liver injury

On 12/17/04 Reuters Health News reported: "Eli Lilly & Co. said Friday it added a warning to the label of its drug for treating Attention Deficit/Hyperactivity Disorder, advising patients with jaundice or a liver injury to stop taking the treatment."

This followed "2 reported cases of severe liver injury" attributed to Strattera. Following cessation of the medication all liver function tests for the 2 cited cases returned to normal.

Even though I suppose that the rate of such injury from Strattera is extremely low [statistically], I will take this new development seriously and give careful thought as to whether or not I will try Strattera. I just tried Adderall and was instructed by my doc to discontinue after only 3 days [on only 5mg of XR] due to significant increase in my BP. Might try Ritalin next, maybe it will not do the same even though a stimulant (like Adderall).

So I may be an ADDer who will continue as I have without ADD meds!?
Reply With Quote
  #2  
Old 12-18-04, 08:49 PM
Tara's Avatar
Tara Tara is offline
ADDvanced Forum ADDvocate
 

Join Date: Jun 2002
Location: Middleboro, MA USA
Posts: 6,363
Thanks: 23
Thanked 492 Times in 228 Posts
Tara is a name known to allTara is a name known to allTara is a name known to allTara is a name known to allTara is a name known to allTara is a name known to all
I have also been told that Straterra is causing irregular heartbeats in some patients. I spoke to tone MD who actually partipated in Clinical trials. He thought the Medication was great and was prescribing it to a lot of his patients. He said he won't prescribe it all anymore.
__________________
Tara
Reply With Quote
  #3  
Old 12-19-04, 01:42 AM
exeter's Avatar
exeter exeter is offline
ADDvanced Forum Guru
 

Join Date: Sep 2004
Posts: 1,100
Thanks: 0
Thanked 18 Times in 7 Posts
exeter is on a distinguished road
I'm supposed to have regular cardiology followup anyway because of an operation I had when I was little. If I notice anything even a little off, I definitely report that to a doctor.

I don't think this liver thing is all that much to worry about. I'm just going to make sure my doc tests liver function every time I have a physical, and monitor myself for symptoms. But I'm not giving up my Strattera unless I have to.
__________________
Scary thought of the day: 50% of people are dumber than average.

Just tell your doctor what's going on. That's what they're there for, and I'm sure they've heard it all, your not alone in what's going on. -- jazzper
Reply With Quote
Sponsored Links
  #4  
Old 12-19-04, 07:35 PM
moonlily's Avatar
moonlily moonlily is offline
ADDvanced Member
 

Join Date: Nov 2004
Location: near Houston, TX
Posts: 162
Thanks: 0
Thanked 35 Times in 6 Posts
moonlily is on a distinguished road
This concerns me, because I have been feeling slightly flu-like lately and had really bad spells of nausea/"hot flash" type feelings. I figured out it was after a unusual day where I had 5 extra strength tylenols and the other time, 3 glasses of wine. To top it off, I dont think Im getting any benefit, or very little, from Strattera. mmmm.. I think Ill call my doc.. anyone else have this weird effect?
Reply With Quote
  #5  
Old 12-20-04, 01:57 AM
exeter's Avatar
exeter exeter is offline
ADDvanced Forum Guru
 

Join Date: Sep 2004
Posts: 1,100
Thanks: 0
Thanked 18 Times in 7 Posts
exeter is on a distinguished road
There are so many bad things that can cause "flu like" symptoms that I would go to a doc about it anyway... even it if was the flu, lol. Even if she couldn't do anything about it because it *was* the flu, I'd feel mentally better.
__________________
Scary thought of the day: 50% of people are dumber than average.

Just tell your doctor what's going on. That's what they're there for, and I'm sure they've heard it all, your not alone in what's going on. -- jazzper
Reply With Quote
  #6  
Old 12-22-04, 12:35 AM
ADDition ADDition is offline
Member
 

Join Date: Nov 2004
Posts: 88
Thanks: 1
Thanked 8 Times in 3 Posts
ADDition is on a distinguished road
Well-Strattera is one of the only ones I can take due to an arrthymia history. I'm only on 40 mg to start. I see my primary care dr next week to assess and hopefully have my dosage increased. (no decrease in symptoms at 40 mg for the last 5 weeks) Don't think I notice any liver symptoms, and for that matter, I think my heart rate is okay. It's jumpy at times with skipped beats anyway, and I don't observe any marked deviation from the usual.
I don't keep any official track, but take my pulse from time to time just to make sure it's not less than 50 or more than 100. For me anyway, it's 6 of one, half a dozen of the other. If I develop an increased heart rate, well, I'm frazzled by ADHD stress which is not doing me any favors either, so I feel like it would be deciding between the lesser of two evils. I feel caught between two worlds. I am a quite functional, relatively happy person, but the internal sense of chaos and utter inability to truly organize my life can be almost unbearable at times, and anything to help balance that would be welcome.
Reply With Quote
Reply

Bookmarks


Currently Active Users Viewing This Thread: 1 (0 members and 1 guests)
 
Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is On
HTML code is On
Forum Jump

Similar Threads
Thread Thread Starter Forum Replies Last Post
New warning labels on adhd meds happycat General Medication Discussion 10 02-27-06 03:29 AM
TRIGGER WARNING - Self Injury - "I cut myself" Fidge General ADD Talk 40 12-16-05 12:18 PM
Warning Added to ADHD Drug Strattera Andrew ADD News 4 03-03-05 12:15 AM
FDA's Talk Paper on New Strattera Labelling SamCurt Strattera 1 12-20-04 04:13 PM


All times are GMT -4. The time now is 10:00 AM.


Powered by vBulletin® Version 3.7.4
Copyright ©2000 - 2018, Jelsoft Enterprises Ltd.
(c) 2003 - 2015 ADD Forums